Lightning, Sagadahoc
- When
- June 20, 2:05 PM EST
- Where
- Sagadahoc County, Topsham
- Reported by
- NEWSPAPER
- Coordinates
- 43.912, -69.839 (the zone’s center; the record gives no point)
Scattered severe thunderstorms across the southern portion of the state produced gusty, damaging winds and large hail. The winds downed trees onto power lines causing power outages in some areas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Scattered severe thunderstorms across the southern portion of the state produced gusty, damaging winds and large hail. The winds downed trees onto power lines causing power outages in some areas. Trees also fell across roadways in the town of York . In Topsham, the municipal building was struck by lightning causing damage to computer equipment.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 20, 1:29 PM EST, 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
229 PM EDT WED JUN 20 2001
DISC...BEST CHC FOR SIGNIF CONVECTION SHIFTING S ACRS SWRNMST
ME/NH. N OF THS RGN...WNDS HV SHIFTED TO THE NW...STABILIZING ATMOS
SOMEWHAT AND LOWERING SHEAR PROFILES. CAPES AOA 1500 J/KG ACRS
SRNMST PTN OF THE RGN W/ TDS IN THE 60S. ADDED LOW LVL ASCENT FM
SLO MOVG COLD FNTL BNDRY WL AID ON DVLPMNT OF CONVECTION. AS PER
SPC DISC...ISOLD GUSTY WNDS/HAIL PSBL LT THS AFTN. SPC ABT TO ISSUE
BOX FOR ISOLD SVR STMS. WL ALSO ADD PSBL GUSTY WNDS AND HAIL TO
SRNMST ZNS.
MDLS DRIVING CDFNT THS EVE SLGTLY FURTHER S ON THE RUN. THS HAS BN
THE GENERAL TREND OVR THE LAST FEW DAYS. XPCT TREND OF MDLS
ATTEMPTING TO DRIVE SFC RIDGE TO OUR NE INTO MUCH OF FA TO CONT. WL
BE OPTIMISTIC AND LV MEASURABLE PCPN OUT OF ZNS AFT MDNGT TNGT...EVN
SRN ZNS. PSBL SPRINKLES THU S AS MOISTR STALLS ACRS SRNMST NH
SRNMST ME. WL DO SPLITS ACCORDINGLY.
CHC TYPE POPS ALL THE WAY THRU EARLY MON AS SRLY...MOIST FLO CONTS.
LKLY POPS XPCTD FRI.
MARINE...WNDS MAY PICK UP FRI IN PERSISTENT SRLY FLO.
FCSTID = 13
.GYX...ME...SVR TSTM WATCH TIL 01Z MEZ-018/019/023/024 &
ADJCNT CSTL WATERS.
NH...SVR TSTM WATCH TIL 01Z NHZ-007>010/013/014 &
ADJCNT CSTL WATERS.
JCMEZ012>014-018>028-NHZ003>010-013-014-210130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 932 AM EDT WED JUN 20 2001 ...A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HAIL LATE THIS AFTERNOON... A SLOW MOVING COLD FRONT OVER SOUTHERN MAINE AND NEW HAMPSHIRE WILL HELP FUEL THUNDERSTORM DEVELOPMENT LATER TODAY. OUR AIRMASS REMAINS VERY WARM AND HUMID...WHICH WILL AID IN THE DEVELOPMENT OF THESE STORMS. A FEW OF yTHE STORMS MAY BE ACCOMPANIED BY GUSTY WINDS AND HAIL. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/GYX JC
The Portland,ME radar (KGYX), 34 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
5 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2001Every state in 2001This day in weather historyWarnings in Maine, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256343, 5256280, 5256279, 5256281, 5256284, 5256342, 5256282, 5256344, 5256283.